Hepatitis CI was diagnosed as suffering from Hep c some year or so ago. I have been
told that my liver was functioning fine after a liver biopsy and the
infection was showing no real signs of affecting me as of yet. I was
placed on a course of therapy, which involved me injecting interferon
subcutaneuosly three times a week for a year. That course has now ended
and initial results show that the infection is not detectable. However
only time will tell if this remains to stay the same. There is a 50%
chance relapse overall with interferon and I will have to go for a check
up every eighth months to see if there is a relapse.
What I need to know, and what my specialist doesn't seem to know is what
risk there is to me as an E user. I am not a regular user. I go about
once to twice a month and on those occasions I will use approx. 4 to 7
pills depending on the duration of the event that I attend. On top of
this consumption I will also use between three to four grams of speed.
After the event I will use downers like Diazapam to bring me down.
Incidentally I rarely drink alcohol.
So could you please tell me if I am at risk.
Reply from a doctor at a London teaching hospital:
Risk of what?
(problem with definitions)
I see no theoretical reason why E should of itself lead to reactivation of
virus; and know of no evidence to suggest that E is immunosuppressive. Both
might be mechanisms for increasing the likelihood of reactivation of virus.
I have to say that on general principles, that sort of dosage must lead to a
stressful period of overactivity, sleep deprivation, etc. these things are
hardly likely to be on general principles a good thing....
Certainly going without sleep for me reactivates my cold sores (herpes
virus) - and this obvious immunosuppression (ie I can't hold the dormant
virus back and it sprouts again) is linked to the stress of sleep
deprivation rather than the various reasons for it.
I suppose if the answer is that the guy sleeps it off, and feels great after
without "paying for it" with a day or 2 of feeling awful, then his system
doesn't find such things stressful and therefore no harm should ensue.
Certainly the disastrous liver failures that are claimed to be linked with E
are idiosyncratic, and i know of no evidence that E upsets liver function in
all people in a predictable way as alcohol in excess does...
The bottom line is i don't know.
I'm more worried about him pushing it physically with so much upper on board
as a stressor than the chemical effect of the drugs per se I suppose.